How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar, Doctor
Category: Medical
Satisfied Customers: 8947
Experience:  MBBS.MD
Type Your Medical Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

I have recently visited my family doctor for my wellness exam

This answer was rated:

I have recently visited my family doctor for my wellness exam and mentioned to him that for several months now, I have nausea after eating meals, usually within 30-90 min. Sometimes the nausea is so bad that I have to lay down and wait for it to pass, especially in the evenings. He prescribed me Reglan to take 30 minutes before each meal on the thinking it could be delayed gastric emptying. The Reglan gave me stomach cramps and diarrhea after each meal to the point that I have had to stop taking it. I called my doctor earlier this week but have not received a response from his office. I am also now experiencing pain in the lower right quadrant of my abdomen. It is worsened by sitting or laying down. The pain in my abdomen is not severe but definitely uncomfortable. Standing is the most comfortable position for the pain. I am still experiencing nausea that is helped by Zofran that he also prescribed for me. The pain in my abdomen is not severe but definitely uncomfortable. I have also been experiencing constipation the last couple of days.

Welcome and thank you for your question.

One of the important causes of nausea after eating is gastritis - inflammation of the lining of the stomach. Eating causes further irritation with a flare up of the inflammation leading to nausea and sometime bloating of the stomach.

Other causes are gallbladder inflammation or stones, diabetes, viral infections etc.

Pain in the lower right abdomen can be radiating pain from the gallbladder but can also be due to colitis - inflammaiton of the large intestine which can also cause nausea.

Please consult a gastroenterologist. You will need an ultrasound of the gallbladder. Meanwhile, please take Prevacid tablets, available without a prescription and see if it helps - it should if it is due to gastritis.

Dr.M.D.Mazumdar and 2 other Medical Specialists are ready to help you